MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP J-HK F/GK372R; LAPAROSCOPIC SURGERY

AESCULAP AG CERAMIC ELECTRODE TIP J-HK F/GK372R; LAPAROSCOPIC SURGERY
Model Number GK383R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That a ceramic electrode tip (part # gk383r) was used during a laparoscopic cholecystectomy procedure performed on (b)(6) 2020.According to the complainant, ceramic insulation was observed to be missing from the shaft, near the distal tip of the device.However, the damage was not identified by the surgical staff until the device was on the back table, so no determination could be made as to when the damage occurred.An x-ray was performed, but no fragments were identified.Additionally, the surgical staff checked the patient, and confirmed that no pieces were present.The surgery was delayed for an unspecified amount of time due to the x-rays that were performed.The device is available to be returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.The adverse event / malfunction is filed under aag reference xc (b)(4).
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results there is capa is not necessary.
 
Event or Problem Description
No updates.

Brand Name
CERAMIC ELECTRODE TIP J-HK F/GK372R
Common Device Name
LAPAROSCOPIC SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10928799
Report Number2916714-2020-00694
Device Sequence Number2539125
Product Code GEI
UDI-Device Identifier04038653172498
UDI-Public4038653172498
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
Report Date (Section F) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK383R
Device Catalogue NumberGK383R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/04/2020
Event Location Hospital
Date Report to Manufacturer11/04/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA12/01/2020